Alert archive / Idaho / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 20, NWS Boise, ID

July 25, 2003Ada County, Owyhee County, Idaho

NWS Boise, ID issued this severe thunderstorm warning at Jul 25, 2003, 3:21 PM MDT for Ada County, Owyhee County, Idaho. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 2003, 3:21 PM MDT (21:21 UTC)
Expired
Jul 25, 2003, 4:15 PM MDT
In force
54 min
Issued by
NWS Boise, ID
Area
Counties, with a storm outline in the text

Counties Ada County, ID, Owyhee County, ID

The radar

The Boise radar (KCBX), 53 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 9.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2003-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2003-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-221 J/kg
Mixed-layer LCL
1274 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 9:10 AM MDT, 6 hours 11 minutes earlier.

Area forecast discussion, Jul 25, 9:10 AM MDT, 6 hours 11 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
910 AM MDT FRI JUL 25 2003

AIR MASS VERY MOIST THIS MORNING...12Z BOI RAOB HAD PRECEIPITABLE
WATER 1.46 INCH WHICH IS 235 PCT OF NORMAL. SURFACE DEW POINT NEAR
64 DEGS. FLASH FLOOD POTENTIAL IS BEING REVIEWED. SWLY FLOW ALOFT
WILL CONTINUE TO ADVECT MOISTURE INTO CWA FROM NV.  SCATTERED TSRA
WITH LOCAL HEAVY RAIN TODAY THROUGH SAT.  MAIN ACTIVITY NEAR ERN CWA
BORDER WHERE CAPE IS LARGEST AND SECONDARY AREA NEAR WRN CWA BORDER
CLOSEST TO SHORT WAVE TROUGH THAT HAS JUST COME ONSHORE.  DEEPER
MOISTURE IN SCENTRAL NV ALREADY TRIGGERING -TSRA THERE THIS
MORNING...AVN PROGS THAT MOISTURE INTO TWIN FALLS COUNTY 06Z-12Z
TONIGHT...WE PLAN TO MAKE POPS HIGHEST THERE. MAX/MIN TEMPS FOR
TODAY AND TONIGHT LOOK GOOD...ONLY MINOR ADJUSTMENTS BASED ON RECENT
OBS.  MAX TEMPS SATURDAY WILL BE UPDATED COUPLE DEGS WARMER.

.BOI...NONE.

=
L COLIN
Hazardous weather outlook, Jul 25, 6:00 AM MDT, 9 hours 21 minutes before
IDZ011>016-028>030-ORZ061>064-261200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE IDAHO
600 AM MDT FRI JUL 25 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST
OREGON.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 3:08 PM MDTFlash Flood WarningBOIOwyhee67 min
Jul 25, 4:31 PM MDTSevere Thunderstorm WarningBOICanyon, Owyhee44 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.